Donate

Not Vasectomy Pain, But Similar


#21

I’m taking 40 mg of omeprazole twice a day. I’m basically falling apart. Not much I can do today or tomorrow. Am going to call the doctor on Monday in the morning to see what he says. Used an icepack earlier, only numbed things, but I guess that’s better than nothing.


#22

Can you try taking celebrex? It’s an nsaid that’s pretty easy on the stomach.


#23

I am so sorry to hear that you are going through this. My son has been on both Gabapentin and Lyrica after enduring testicular pain after having surgery for testicular torsion. Please do not go cold turkey on Gabapentin. You should consult with your doctor about weaning off the drug. After ruling out a pinched nerve in your back, I think another idea would be a nerve block to determine which nerve is causing the problem. Another idea is to have your pelvic floor muscles evaluated to see if they are causing a pinched nerve. We tried to go down this road with my son, but he wasn’t willing to allow access to the muscles, and the PT appointments were very expensive. Still, it doesn’t involve surgery. We’ve been dealing with my son’s pain for 2 1/2 years (with no luck yet), so I can really relate on the medical expense side.


#24

I will ask about Celebrex tomorrow (in addition to a nerve block, and a semen culture to rule out infection.)

I stepped down on the gabapentin. I was on it for about a week, was at 300/3x a day, dropped to 2x a day for two days and then 1x a day for two days. I feel about as normal as I can, except for the pain. I haven’t looked into any sort of PT, didn’t even realise it was really an option (or a treatment.)

The problem I’ve noticed is what they’ve put me on is just a masking agent, it isn’t treating the ailment. I do realise with pain sometimes it requires the “cycle” to be broken before things can heal up. But if breaking that cycle involves feeling like I’ve been drugged for days, dealing with the pain is almost preferable.


#25

Could you look at injected pain relief if your digestive system is in a bad way? Low doses of pain relief drugs are massively more potent delivered in that way.
I remember my brother who had a bad bout of kidney stones years ago being given IV paracetamol, he was saying to to doctors “look paracetamol is really really not going to work here, I’m in agony” but he found it better than oral codine and instantly effective. As long as you stay away from potentially sedating and addicting opioids it might offer an option for some relief until you solve the greater problem?


#26

I shudder at what would happen if i got an Paracetamol IV. I know there’s an ibuprofen IV that is available though, I’ll add that to the list of inquiries.

Today has been a “good day” so far. I’ve been on pretty light duty at work. Really been trying to not move too much. The weather has been great the past few days, and I really miss being able to get out on the golf course. I’ve suffered through one round of golf, and had I been able to get drunk, I wouldn’t have left the 19th hole.


#27

Upside, the pain on the left side is subsiding, not completely gone, but not the constant OMFG pain I had before. I took 3 days off of work and basically watched football for the entirety of it. Downside, there has been an occasional pain on the right side. But I’ve been able to get a couple nights rest. It is going to be a busy week, hoping that things don’t get exasperated.


#28

Asprin has stopped working. Tried an ibuprofen and that gave some relief, but also had a nasty stomach ache the rest of the day. Spoke with my doctor yesterday, his suggestions were more gabapentin or to try the lowest dosage of Lyirca. After how i felt even hours after taking only one day’s worth of gabapentin (300 mg) a couple of hours before bed, I wanted to avoid that, as well as the Lyrica. His suggestions were 1, 100 mg of gabapentin 3x a day, 2, lowest dosage of Lyirica, 3, get a referral to the neurologist to have a surgery consult done. I voiced my concerns regarding if there was still an infection present, and asked if it wouldn’t be worth trying a longer dose of an antibiotic to see if that would help. He’s put me on 1000 mg of doxycycline 2x a day (previously it was 600 mg 3x a day) for 21 days, and an ultrasound at the end of it.

Hoping that a PPO insurance plan won’t cost too much for 2018, I’m really kinda hamstrung on the current HMO plan, there’s a urologist nearby (relatively speaking) that takes the PPO from my current insurance company, but not their HMO plan, wouldn’t even need a referral to see him. I’ll get through this, just wish I could have a vodka sour to help things along.


#29

That’s quite the dosage of doxycycline.

Consider eating some yogurt with it to keep it from messing up your intestinal flora. That’s not just internet BS that’s a real thing.

Was he willing to try a semen culture? It’s possible it’s just an infection and by nailing down the actual strain, then the correct antibiotics can be prescribed.

Remember, doxy doesn’t work on everything.

Hopefully you can get this figured out without surgery. That really should be a last resort - after all we’re all here because of a surgery that went bad.


#30

@vasregret My GP suggested eating a lot of yoghurt the last time I was on it, which was 600 mg 3x a day, she also told me to at least double my probiotic that I was taking. (So I’m currently taking three different strains of it.) I’ve got enough stomach issues as it is, really would like to avoid more.

There was no mention of doing a culture, and as it was just a phone call I didn’t really have the chance to ask about it. I have a follow up appointment at the end fo October.


#31

I’m not a big believer that yogurt alone can fix a broken gut. One day they will figure out how to transplant the human microbiomme and then we won’t have to spend so much money on probiotics made up of 1 or two strains of bacteria. The FDA has shut down FMT and helminth therapies in this country. Protecting the drug companies in part i would assume.


#32

Taking a stupid amount of the probiotics seems to be keeping my gut in check. I’ve been having less heartburn lately too (Though that might be from reduced stress.)

The pain has been decreasing steadily over the past week. The daily constant ache (felt like the left side was getting constantly squeezed) has all but stopped, and when the shooting pain starts it is down from a 6-7/10 to a 3-4/10. We had a very busy weekend, and I spent a lot of time on my feet, earlier this summer that would have had me almost in tears before the day was done. Nothing more than the dull ache, and that was almost at the end of the day. The stomach aches I get have been sucky, but I’ve found taking the afternoon pill with lunch helps tremendously.


#33

So the antibiotics are helping you?

I seriously think you’ve just got some kind of epididymal infection that will take a while to clear.

Seriously though you need to get a semen culture to determine what class of antibiotics will help you. It’s awkward for sure, but if you have an infection in your testicles or epididymis, it won’t show up on urine or blood tests.

Glad to hear things are looking up.

It’s stories like this on top of pvps that makes me realize how little doctors know about male genitals.


#34

Just wanted to give an update. The pain has all but subsided. I get an occasional “twinge” and an occasional ache when aroused, but it is nothing like I was experiencing this summer. It really is a night and day difference. I’ve got one more of the doxycycline to take. Biggest issue right now is being photosensitive from it. (It was 100 mg not 1000, but they’re big pills so I had just made the assumption.) I am still set to have an additional ultrasound this month to confirm that there’s nothing to worry about. My biggest concern right now is that things start to get bad after I stop taking the antibiotics. I do want to thank everyone for their support. If it wasn’t for you guys I’d probably still be playing the drug roulette, or have gone down the surgery route.


#35

Just an update. I was doing pretty good until the week of Halloween, when the pain came roaring back. I had an ultrasound done and it indicated a fatty hernia. I also had a sinus infection and was put on antibiotics for that, and it reduced the pain that I was experiencing. I am all but convinced that the issue is caused by an infection and possibly the hernia. The first ultrasound tech did not do a check for the hernia at all. The pain I experience always decreases for a bit after a treatment with antibiotics for a few weeks before returning. I have a previously scheduled follow up next week.